Alert archive / Georgia / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 385, NWS Atlanta, GA

July 18, 20255 counties in Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jul 18, 2025, 7:04 PM EDT for 5 counties in Georgia. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 18, 2025, 7:04 PM EDT (23:04 UTC)
Expired
Jul 18, 2025, 7:45 PM EDT
In force
41 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties Barrow County, GA, Gwinnett County, GA, Hall County, GA, Jackson County, GA, Walton County, GA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.1 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2025-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 525 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2025-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -55 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
525 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
766 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-55 m²/s²
0-3 km storm-relative helicity
-45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

982 
WUUS52 KFFC 182304
SVRFFC
GAC013-135-139-157-297-182345-
/O.NEW.KFFC.SV.W.0385.250718T2304Z-250718T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
704 PM EDT Fri Jul 18 2025

The National Weather Service in Peachtree City has issued a

* Severe Thunderstorm Warning for...
  Barrow County in north central Georgia...
  Northeastern Gwinnett County in north central Georgia...
  Northwestern Walton County in north central Georgia...
  South central Hall County in north central Georgia...
  Southwestern Jackson County in northeastern Georgia...

* Until 745 PM EDT.

* At 704 PM EDT, a severe thunderstorm was located over Dacula, or
  near Lawrenceville, moving north at 15 mph.

  HAZARD...60 mph wind gusts and nickel size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Lawrenceville, Winder, Loganville, Braselton, Auburn, Dacula,
  Oakwood, Grayson, Statham, Hoschton, Bethlehem, Between, Carl, Fort
  Yargo State Park, Windsor, Harbin, Nicholasville, Chateau Elan,
  Road Atlanta-Lanier Speedway, and Hog Mountain.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.

&&

LAT...LON 3381 8380 3387 8393 3402 8399 3422 8387
      3402 8355
TIME...MOT...LOC 2304Z 198DEG 13KT 3398 8388 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.88 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
3 follow-up statements
522 
WWUS52 KFFC 182313
SVSFFC

Severe Weather Statement
National Weather Service Peachtree City GA
713 PM EDT Fri Jul 18 2025

GAC013-135-139-157-297-182345-
/O.CON.KFFC.SV.W.0385.000000T0000Z-250718T2345Z/
Barrow GA-Gwinnett GA-Walton GA-Hall GA-Jackson GA-
713 PM EDT Fri Jul 18 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR BARROW...NORTHEASTERN GWINNETT...NORTH CENTRAL WALTON...SOUTH
CENTRAL HALL AND SOUTHWESTERN JACKSON COUNTIES...

At 713 PM EDT, a severe thunderstorm was located over Auburn, or near
Winder, moving northeast at 20 mph.

HAZARD...60 mph wind gusts and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Winder, Braselton, Auburn, Dacula, Oakwood, Hoschton, Bethlehem,
Carl, Fort Yargo State Park, Bold Springs, County Line, Thompsons
Mill, Windsor, Harbin, Chateau Elan, Russell, Chestnut Mountain, Road
Atlanta-Lanier Speedway, and Hog Mountain.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3385 8383 3392 8393 3404 8395 3422 8387
      3402 8355
TIME...MOT...LOC 2313Z 218DEG 19KT 3401 8384 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.88 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
841 
WWUS52 KFFC 182327
SVSFFC

Severe Weather Statement
National Weather Service Peachtree City GA
727 PM EDT Fri Jul 18 2025

GAC135-297-182337-
/O.CAN.KFFC.SV.W.0385.000000T0000Z-250718T2345Z/
Gwinnett GA-Walton GA-
727 PM EDT Fri Jul 18 2025

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN GWINNETT AND
NORTH CENTRAL WALTON COUNTIES IS CANCELLED...

The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

&&

LAT...LON 3411 8369 3404 8359 3398 8373 3401 8384
      3403 8386 3412 8382 3412 8383 3410 8387
      3410 8388 3416 8386 3419 8382
TIME...MOT...LOC 2327Z 220DEG 47KT 3414 8371 

$$

GAC013-139-157-182345-
/O.CON.KFFC.SV.W.0385.000000T0000Z-250718T2345Z/
Barrow GA-Hall GA-Jackson GA-
727 PM EDT Fri Jul 18 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR NORTHERN BARROW...SOUTH CENTRAL HALL AND SOUTHWESTERN JACKSON
COUNTIES...

At 727 PM EDT, a severe thunderstorm was located over Pendergrass, or
near Jefferson, moving northeast at 55 mph.

HAZARD...60 mph wind gusts and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Winder, Braselton, Auburn, Hoschton, Carl, Chestnut Mountain, Road
Atlanta-Lanier Speedway, County Line, Thompsons Mill, and Chateau
Elan.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3411 8369 3404 8359 3398 8373 3401 8384
      3403 8386 3412 8382 3412 8383 3410 8387
      3410 8388 3416 8386 3419 8382
TIME...MOT...LOC 2327Z 220DEG 47KT 3414 8371 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.88 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
659 
WWUS52 KFFC 182336
SVSFFC

Severe Weather Statement
National Weather Service Peachtree City GA
736 PM EDT Fri Jul 18 2025

GAC013-139-157-182346-
/O.EXP.KFFC.SV.W.0385.000000T0000Z-250718T2345Z/
Barrow GA-Hall GA-Jackson GA-
736 PM EDT Fri Jul 18 2025

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN BARROW...SOUTH
CENTRAL HALL AND SOUTHWESTERN JACKSON COUNTIES WILL EXPIRE AT 745 PM
EDT...

The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However, gusty 
winds are still possible with this thunderstorm.

&&

LAT...LON 3411 8369 3404 8359 3398 8373 3401 8384
      3403 8386 3412 8382 3412 8383 3410 8387
      3410 8388 3416 8386 3419 8382
TIME...MOT...LOC 2336Z 198DEG 13KT 3416 8370 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 2:40 PM EDT, 4 hours 24 minutes earlier.

Area forecast discussion, Jul 18, 2:40 PM EDT, 4 hours 24 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
240 PM EDT Fri Jul 18 2025

...Afternoon Area Forecast Discussion...

.SHORT TERM...
(This afternoon through Saturday)
Issued at 238 PM EDT Fri Jul 18 2025

Key Messages:

- Summertime heat will persist with Heat Index values between 95F
and 105F (possibly higher Sunday into early next week).

- Scattered mainly afternoon and evening showers/thunderstorms
(best chances over west-central and far north GA.

The forecast area is currently influenced by an upper level ridge
that is off the east Florida coast, north of the Bahamas. The ridge
extends into eastern/central GA but is breaking down across north GA
as a trough kicks east from the Central Plains. Remnants of a
tropical disturbance from earlier in the week along the northern
Gulf coast are spreading across east TX and west LA. Any convection
we see through this evening will be driven mainly by daytime heating
and weak post-storm outflow boundaries with no real forcing or
support for organized activity across the area.

Similar pattern will exist into Saturday with just a touch more
coverage of showers/storms possible across north GA as a weak upr
trough kicks east across the central Appalachians. The low-to-mid
lvl flow increases just enough to support a few stronger storms
during the afternoon/evening with locally heavy rain and brief gusty
winds.

Temperatures will continue to be warm, running at or just a few
degrees above normal for this time of year. Despite this, the
persistent heat will continue to be a concern with heat index values
topping 100F across a good portion of the area, especially south and
east of I-85.

DJN.83

&&

.LONG TERM...
(Sunday morning through next Thursday)
Issued at 238 PM EDT Fri Jul 18 2025

Key Messages:

    - Muggy, hot conditions will remain a concern late weekend into
      early next week. Heat Advisories will likely be needed for
      portions of the area Sunday-Tuesday.

    - Mainly isolated diurnal showers and thunderstorms are expected
      over the weekend. Coverage will trend upward by Monday-
      Wednesday as a backdoor front looks to push into the area.

The midlevel subtropical ridge will be parked over the Southeast at
the onset of the long term period with hot temperatures being the
result. Humid conditions courtesy of abundant low-level moisture
will cause heat index values to be maximized during this Sunday-
Tuesday time frame with Monday continuing to favor the hottest
values. As such, Heat Advisory issuance is likely for at least
portions of the area where heat index values over 105 are forecast
with the highest probabilities across east-central Georgia, though
some areas farther north and west could reach criteria on Monday.

Diurnal PoPs will remain fairly limited (isolated to low-end chance
for most) on Sunday with highest across far north Georgia. By Monday
into Tuesday, PoPs should trend upward as a bit of a pattern change
begins to take hold. As a trough pushes through New England on
Monday, a backdoor cold front will begin progressing southwestward
across the Mid-Atlantic and into the Carolinas. Deep moisture ahead
of this front will provide plenty of fuel for diurnally-enhanced
showers and storms with coverage likely being maximized by Tuesday
as the front nudges into the CWA. While there does still remain
model uncertainty regarding the progression of this "wedge" front by
Tuesday into Wednesday, there is fairly good agreement that it will
clear farther across the forecast area. Some degree of drier air
thus may filter into the area by Wednesday into Thursday, which
would affect the areal coverage of showers and thunderstorms (as
well as afternoon heat index values). At this point, PoPs remain in
the chance range with highest probabilities shunting farther
southward by this time.

RW

&&

.AVIATION...
(18Z TAFS)
Issued at 127 PM EDT Fri Jul 18 2025

SCT-BKN CU field developing nicely across the area but VFR
conditions prevail. A few showers exist near the AL/GA state-line
with deeper convection across much of central and south Alabama.
Some of this is likely to expand north/east throughout the
afternoon and early evening but heating remains the primary
trigger, so expect a decrease in activity after sunset.

//ATL Confidence...18Z Update...
Medium on convection/storms and ceilings.
High all other elements.

DJN.83

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          74  95  75  95 /  10  20  10  20
Atlanta         75  94  75  93 /  20  30  10  30
Blairsville     67  86  69  88 /  40  60  40  50
Cartersville    73  92  73  93 /  30  40  20  40
Columbus        74  95  75  96 /  10  20  10  20
Gainesville     74  93  75  93 /  30  40  20  30
Macon           74  96  76  96 /  10  10  10  20
Rome            73  91  73  92 /  30  50  20  40
Peachtree City  71  94  73  94 /  10  20  10  30
Vidalia         76  96  77  98 /  10  10   0  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...DJN.83
LONG TERM....RW
AVIATION...DJN.83
Hazardous weather outlook, Jul 18, 11:47 AM EDT, 7 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1147 AM EDT Fri Jul 18 2025

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-191600-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1147 AM EDT Fri Jul 18 2025

This Hazardous Weather Outlook is for north and central Georgia.

.DAY ONE...This Afternoon and Tonight...

Isolated to scattered thunderstorms are expected this afternoon
and evening. A couple storms may have gusty winds, heavy rainfall,
and frequent lightning.

Heat index values will range from 100 to 104 degrees across
portions of north and central Georgia this afternoon and early
evening.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

Scattered thunderstorms are expected Saturday through Thursday,
mainly in the afternoons and evenings. The potential for organized
severe weather remains low, but heavy rainfall and localized
flooding will be possible.

Heat index values will range from 100 to 108 degrees, possibly
higher, across portions of north and central Georgia each day.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Special weather statement, Jul 18, 4:20 PM EDT, 2 hours 44 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
420 PM EDT Fri Jul 18 2025

GAZ078-089-182045-
Harris GA-Muscogee GA-
420 PM EDT Fri Jul 18 2025

...A strong thunderstorm will impact portions of northwestern
Muscogee and central Harris Counties through 445 PM EDT...

At 420 PM EDT, a strong thunderstorm was over Goat Rock Lake, or
near Smiths, moving northeast at 20 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Hamilton, Pine Mountain, Waverly Hall, Bibb City, Goat Rock Lake,
Ellerslie, Laurel Hills, Green Island Hills, Cataula, Mountain Hill,
Fortson, Pine Mountain Valley, Mulberry Grove, and Lake Harding.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3266 8509 3268 8510 3286 8491 3279 8476
      3265 8471 3249 8499 3252 8501 3258 8507
      3262 8509 3263 8508 3264 8510 3264 8511
TIME...MOT...LOC 2020Z 230DEG 17KT 3261 8503

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Culver
Special weather statement, Jul 18, 6:05 PM EDT, 59 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
605 PM EDT Fri Jul 18 2025

GAZ033-034-045-182230-
North Fulton GA-DeKalb GA-Gwinnett GA-
605 PM EDT Fri Jul 18 2025

...A strong thunderstorm will impact portions of northwestern
DeKalb, west central Gwinnett and east central Fulton Counties
through 630 PM EDT...

At 605 PM EDT, a strong thunderstorm was over Brookhaven, or near
Decatur, moving northeast at 20 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Atlanta, Decatur, Peachtree Corners, Sandy Springs, Roswell,
Dunwoody, Chamblee, Norcross, Doraville, Tucker, North Decatur, North
Atlanta, North Druid Hills, Druid Hills, Mechanicsville, Brookhaven,
La Vista, Chastain Memorial Park, and Scottdale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3378 8430 3383 8442 3402 8434 3393 8414
TIME...MOT...LOC 2205Z 206DEG 17KT 3385 8434

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Culver
Special weather statement, Jul 18, 6:30 PM EDT, 34 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
630 PM EDT Fri Jul 18 2025

GAZ034-182300-
Gwinnett GA-
630 PM EDT Fri Jul 18 2025

...A strong thunderstorm will impact portions of central Gwinnett
County through 700 PM EDT...

At 630 PM EDT, a strong thunderstorm was over Lilburn, or near
Peachtree Corners, moving northeast at 10 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning
         and heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Lawrenceville, Snellville, Lilburn, Norcross, Grayson, and
Mountain Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3402 8408 3397 8396 3388 8397 3385 8415
      3387 8418 3391 8423
TIME...MOT...LOC 2230Z 235DEG 8KT 3391 8414

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Culver

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 4:20 PM EDTSpecial Weather StatementFFCHarris25 min
Jul 18, 6:05 PM EDTSpecial Weather StatementFFCDeKalb25 min
Jul 18, 6:30 PM EDTSpecial Weather StatementFFCGwinnett30 min
Jul 18, 7:05 PM EDTSpecial Weather StatementFFCJasper25 min
Jul 18, 7:11 PM EDTSpecial Weather StatementFFCGilmer34 min
Jul 18, 7:19 PM EDTSpecial Weather StatementFFCDawson26 min
Jul 18, 7:30 PM EDTSpecial Weather StatementFFCJackson30 min
Jul 18, 7:46 PM EDTSpecial Weather StatementFFCDooly29 min
Jul 18, 7:52 PM EDTSpecial Weather StatementFFCFannin38 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.